Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Convex sets and second order systems with nonlocal boundary conditions at resonance


Authors: Jean Mawhin and Katarzyna Szymańska-Dȩbowska
Journal: Proc. Amer. Math. Soc. 145 (2017), 2023-2032
MSC (2010): Primary 34B10; Secondary 34B15, 47H11
DOI: https://doi.org/10.1090/proc/13569
Published electronically: January 26, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The solvability of the resonant nonlocal boundary value problem

$\displaystyle x'' =f(t,x,x'),\quad x(0)=0, \quad x'(1)=\int _{0 }^{1}x'(s)dg(s),$

with $ f : [0,1] \times \mathbb{R}^n \times \mathbb{R}^n \to \mathbb{R}^n$ continuous, $ g =$$ \mbox {diag}(g_1,\ldots ,g_n)$, $ g_i : [0,1] \to \mathbb{R}$ of bounded variation, $ \int _0^1dg_i(s)=1$ $ (i=1,\dots ,n)$, is studied using the Leray-Schauder continuation theorem. The a priori estimates follow from the existence of an open bounded convex subset $ C \subset \mathbb{R}^n$, such that, for each $ t \in [0,1]$ and $ x \in \overline C$, the vector fields $ f(t,x,\cdot )$ satisfy suitable geometrical conditions on $ \partial C$. The special cases where $ C$ is a ball or a parallelotope are considered.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34B10, 34B15, 47H11

Retrieve articles in all journals with MSC (2010): 34B10, 34B15, 47H11


Additional Information

Jean Mawhin
Affiliation: Institut de Recherche en Mathématique et Physique, Université Catholique de Louvain, chemin du Cyclotron, 2, B-1348 Louvain-la-Neuve, Belgium
Email: jean.mawhin@uclouvain.be

Katarzyna Szymańska-Dȩbowska
Affiliation: Institute of Mathematics, Lódź University of Technology, 90-924 Lódź, ul. Wólczańska 215, Poland
Email: katarzyna.szymanska-debowska@p.lodz.pl

DOI: https://doi.org/10.1090/proc/13569
Keywords: Nonlocal boundary value problem; boundary value problem at resonance; Leray-Schnauder degree
Received by editor(s): January 20, 2016
Published electronically: January 26, 2017
Communicated by: Yingfei Yi
Article copyright: © Copyright 2017 American Mathematical Society